Georgia, 2005

Hail in Georgia, March 25, 2005

March 25, 2005 · NWS CHS · 5 events in 4 counties and zones

5 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before the first event at Mar 25, 3:01 AM EST, 4 hours 14 minutes earlier.

Area forecast discussion, Mar 25, 3:01 AM EST, 4 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
301 AM EST FRI MAR 25 2005

.SHORT TERM /TODAY THROUGH SUNDAY/...CLOUDS WILL BE ON THE INCREASE
DURING THE EARLY MORNING HOURS AS A SOUTHERN STREAM IMPULSE MOVES
ACROSS THE REGION. THUNDERSTORMS CURRENTLY ALONG THE GULF COAST ARE
IN AN AREA OF STRONG MOISTURE FLUX CONVERGENCE WHICH IS BRINGING A
TROPICAL AIR MASS NORTHWARD FROM SOUTH FLORIDA AND THE GULF OF
MEXICO. THE GFS IS LIKELY OVERDONE WITH THE EXTENT OF THE ACTIVITY
ACROSS CWFA TODAY BUT OTHER MODELS ARE LIKELY UNDERDONE. WILL RAISE
POPS INTO THE CHANCE CATEGORY ALL AREAS FOR TODAY. BASED ON THE
STRENGTH OF THE WIND FIELDS AND EXPECTED INSTABILITY...AN ISOLATED
SEVERE THUNDERSTORM IS POSSIBLE OVER SOUTHEAST GEORGIA.

THE IMPULSE WILL MOVE OFF THE COAST BY TONIGHT LEAVING A WARM AND
MOIST AIR MASS IN PLACE. THIS WILL SET THE STAGE FOR FOG FORMATION
POSSIBLY DENSE IN SPOTS.

THE WARM AND UNSTABLE AIR MASS WILL REMAIN IN PLACE FOR SATURDAY BUT
A SIGNIFICANT TRIGGER WILL BE MISSING. LATE IN THE DAY STORMS MAY
MOVE INTO SOUTHEAST GEORGIA FROM THE SOUTHWEST. WILL HAVE CHANCE
POPS IN SOUTHEAST GEORGIA BUT ONLY SLIGHT CHANCE FOR SOUTH CAROLINA
COUNTIES.

MODELS SHOW IMPRESSIVE LIFT AND MODERATE INSTABILITY DEVELOPING ON
THE NOSE OF A LOW LEVEL JET ON SATURDAY NIGHT. EXPECT NUMEROUS
SHOWERS AND THUNDERSTORMS TO DEVELOP TO THE WEST AND MOVE RAPIDLY
INTO THE CWFA. SOME SEVERE THUNDERSTORMS POSSIBLE...MAINLY IN
SOUTHEAST GEORGIA EVEN DURING THE USUALLY UNFAVORABLE OVERNIGHT
HOURS. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE.

EXPECT NUMEROUS SHOWERS AND THUNDERSTORMS TO CONTINUE ON SUNDAY.
STRONG WIND FIELDS AND MODERATE INSTABILITY SUGGEST A CONTINUED RISK
OF SEVERE THUNDERSTORMS AND HEAVY RAINFALL...ALTHOUGH EXACT
EVOLUTION OF STORMS IS UNCERTAIN.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...A COLD FRONT WILL MOVE OFF
THE COAST ON MONDAY SO WILL NEED TO KEEP CHANCE OF THUNDERSTORMS
DURING THE FIRST HALF OF THE DAY. HIGH PRESSURE WILL BUILD INTO THE
SOUTHEAST FOR THE REST OF NEXT WEEK.

&&

.MARINE...WINDS STILL GENERALLY S/SW AOB 10 KTS THIS MRNG. WINDS
SHOULD INCREASE TO 10 TO 15 KTS MOST WATERS THIS AFTN. GENERALLY
LEANING TOWARD GFS SOLUTION BUT NOT QUITE TO THE SAME MAGNITUDE.
WILL GRADUALLY BRING THE WINDS ARND TO A MORE W/NW DIRECTION LATE
AFTN AND TONIGHT. SEAS CURRENTLY JUST BELOW 2 FT NEAR SHORE AND NEAR
3 FT FURTHER OFFSHORE. BACK DOOR COLD FRONT WILL DROP S TO A
POSITION NEAR THE SAVANNAH RIVER BEFORE STALLING ON SAT. FRONT WILL
LIFT BACK TO THE N ON SUNDAY AS LOW PRES GETS ORGANIZED OVER THE SRN
PLAINS STATES. EXPECT WINDS AND SEAS TO GRADUALLY INCREASE IN
RESPONSE TO THE LOW APPROACHING FROM THE SW. THE GFS HAS BEEN
CONSISTENT FOR THE LAST SEVERAL RUNS IN BRINGING THE COLD FRONT THRU
THE WATERS MON EVE. WILL CONTINUE WITH THIS TREND. CONDS SHOULD
REACH SCA CRITERIA BY MON MORNING AND CONTINUE INTO TUE MRNG.

&&

.AVIATION...PLENTY OF HIGH CLOUDS ARND THIS MRNG. VSBY COULD DIP TO
MVFR CONDS IN PATCHY GROUND FOG BETWEEN 09Z-13Z IF THE WINDS DROP
OFF. WINDS HAD BEEN LIGHT AND VRBL AT CHS AND SAV BUT CHS HAS
RECENTLY PICKED BACK UP TO NEAR 5 KT. MODELS SHOW CONSIDERABLE LOW
LEVEL MOISTURE APPCHG FROM THE S/SW THRU THE MRNG. COULD SEE SOME
SHWRS OVER SE GA BY LATE MRNG EARLY AFTN AND MID TO LATE AFTN CHS
AREA. FOR NOW...HAVE JUST GONE WITH SHWRS IN THE VCNTY IN TAFS. WILL
TAKE A CLOSER LOOK AT 12Z TAF TO DETERMINE IF PRECIP WILL HAVE A
BIGGER INFLUENCE.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

SCW/JH
Hazardous weather outlook, Mar 25, 4:10 AM EST, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
410 AM EST FRI MAR 25 2005

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-260909-
ALLENDALE-BEAUFORT-BERKELEY-BULLOCH-CANDLER-CHARLESTON-COASTAL BRYAN-
COASTAL CHATHAM-COASTAL COLLETON-COASTAL JASPER-COASTAL LIBERTY-
COASTAL MCINTOSH-DORCHESTER-EFFINGHAM-EVANS-HAMPTON-INLAND BRYAN-
INLAND CHATHAM-INLAND COLLETON-INLAND JASPER-INLAND LIBERTY-
INLAND MCINTOSH-JENKINS-LONG-SCREVEN-TATTNALL-
INCLUDING THE CITIES OF...CLAXTON...DARIEN...HALFMOON LANDING...
HINESVILLE...LUDOWICI...METTER...MILLEN...PEMBROKE...REIDSVILLE...
SAVANNAH...SPRINGFIELD...STATESBORO...SYLVANIA...TOWNSEND...
WILMINGTON...WILMINGTON ISLAND...ALLENDALE...BEAUFORT...CHARLESTON...
HAMPTON...HILTON HEAD ISLAND...MONCKS CORNER...RIDGELAND...
SAINT GEORGE AND WALTERBORO
410 AM EST FRI MAR 25 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM SOUTH SANTEE
RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA.

.DAY ONE...TODAY AND TONIGHT.
.SEVERE THUNDERSTORMS...SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS
THE AREA TODAY. A FEW OF THE STORMS MAY BECOME SEVERE WITH LARGE
HAIL...MAINLY ACROSS SOUTHEAST GEORGIA. PLEASE REFER TO THE LATEST
DAY 1 OUTLOOK FROM THE STORM PREDICTION CENTER FOR MORE SPECIFIC
INFORMATION.

.RIVER FLOODING...MINOR FLOODING WILL CONTINUE ALONG THE LOWER
SANTEE RIVER AT JAMESTOWN...AND ALONG THE SAVANNAH RIVER AT CLYO.
RIVER FLOOD WARNINGS ARE IN EFFECT FOR BOTH LOCATIONS. REFER TO THE
LATEST RIVER FLOOD STATEMENTS FOR ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
.SEVERE THUNDERSTORMS...SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS
THE AREA FROM SATURDAY AFTERNOON THROUGH MONDAY MORNING. SOME OF THE
STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS DURING THIS
PERIOD. PLEASE REFER TO THE LATEST DAY 2 AND DAY 3 OUTLOOKS FROM THE
STORM PREDICTION CENTER FOR MORE SPECIFIC INFORMATION.

.RIVER FLOODING...MINOR FLOODING WILL CONTINUE ALONG THE LOWER
SANTEE RIVER AT JAMESTOWN...AND ALONG THE SAVANNAH RIVER AT CLYO.
RIVER FLOOD WARNINGS ARE IN EFFECT FOR BOTH LOCATIONS. REFER TO THE
LATEST RIVER FLOOD STATEMENTS AND THE RIVER FORECAST FOR ADDITIONAL
INFORMATION.

.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION IS POSSIBLE TODAY.

In the hours before

Special weather statement, Mar 25, 4:30 AM EST, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
430 AM EST FRI MAR 25 2005

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>051-251800-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER...
STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE...
FORT MCALLISTER...SAVANNAH...TYBEE ISLAND...LUDOWICI...
HINESVILLE...HALFMOON LANDING...TOWNSEND...DARIEN...ALLENDALE...
HAMPTON...WALTERBORO...ST. GEORGE...SUMMERVILLE...MONCKS CORNER...
RIDGELAND...BEAUFORT...HILTON HEAD...EDISTO BEACH...CHARLESTON...
JASPER
430 AM EST FRI MAR 25 2005

...SEVERE WEATHER OUTLOOK...

...A SLIGHT RISK OF SEVERE WEATHER ACROSS SOUTHEAST GEORGIA TODAY...

SCATTERED SHOWERS AND THUNDERSTORMS WILL AFFECT SOUTHEAST GEORGIA
AND SOUTHERN SOUTH CAROLINA TODAY. A FEW OF THE STORMS MAY BECOME
SEVERE WITH THE MAIN HAZARD BEING LARGE HAIL. THE BEST CHANCE OF
LARGE HAIL WILL BE ACROSS SOUTHEAST GEORGIA...BUT ISOLATED LARGE
HAIL IS POSSIBLE ACROSS SOUTHERN SOUTH CAROLINA AS WELL.

LAW ENFORCEMENT AGENCIES...SKYWARN GROUPS AND EMERGENCY MANAGERS
SHOULD MONITOR WEATHER CONDITIONS IN THEIR AREA AND BE READY FOR
ACTIVATION THIS MORNING.

CITIZENS SHOULD CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS...
TV OR YOUR LOCAL NEWS SOURCE FOR THE LATEST STATEMENTS.

The radar

The Jacksonville radar (KJAX), 118 km away, was scanning. The volume nearest the first event began at 12:15 UTC.

Open the radar archive at this moment

Event by event

5 hail. Local standard time, as filed.

Hail, McIntosh

When
March 25, 7:15 AM EST to 7:20 AM EST
Where
McIntosh County, 1 mi SE of Eulonia
Measured
1.75 in hail
Reported by
PARK/FOREST SERVICE
Coordinates
31.517, -81.417

Hail, Long

When
March 25, 7:16 AM EST to 7:20 AM EST
Where
Long County, 7 mi S of Ludowici
Measured
2 in hail
Reported by
LAW ENFORCEMENT
Coordinates
31.600, -81.767

Hail, Tattnall

When
March 25, 7:40 AM EST to 7:45 AM EST
Where
Tattnall County, Cobbtown
Measured
1.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
32.200, -82.133

Hail, Liberty

When
March 25, 7:40 AM EST to 7:45 AM EST
Where
Liberty County, 2 mi SE of Gum Branch
Measured
1.5 in hail
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
31.783, -81.617

Hail, Tattnall

When
March 25, 8:05 AM EST to 8:15 AM EST
Where
Tattnall County, Collins
Measured
1.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
32.183, -82.117

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2005Every state in 2005This day in weather historyWarnings in Georgia, March 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5443992, 5443990, 5443991, 5443993, 5444101.